Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 86, NWS Wilmington, NC

June 23, 2012Pender County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jun 23, 2012, 6:11 PM EDT for Pender County, North Carolina. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2012, 6:11 PM EDT (22:11 UTC)
Expired
Jun 23, 2012, 7:15 PM EDT
In force
64 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

County Pender County, NC

The radar

The Wilmington radar (KLTX), 59 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 6:36 PM EDTHAIL 0.75Currie, NC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 10.2 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2012-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 674 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2012-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
674 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
1020 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

643 
WUUS52 KILM 232211
SVRILM
NCC141-232315-
/O.NEW.KILM.SV.W.0086.120623T2211Z-120623T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
611 PM EDT SAT JUN 23 2012

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN PENDER COUNTY IN SOUTHEAST NORTH CAROLINA

* UNTIL 715 PM EDT

* AT 603 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR ROOKS...OR 12 MILES WEST OF
  BURGAW...AND MOVING SOUTH AT 10 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
   POINT CASWELL...
   CURRIE...
   THE BOROUGH...

MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3437 7788 3437 7790 3438 7790 3437 7795
      3438 7796 3437 7799 3436 7811 3437 7814
      3436 7820 3443 7822 3446 7818 3450 7825
      3456 7826 3461 7806 3438 7786
TIME...MOT...LOC 2211Z 344DEG 9KT 3450 7813

$$

ZOUZIAS
2 follow-up statements
557 
WWUS52 KILM 232234
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
634 PM EDT SAT JUN 23 2012

NCC141-232315-
/O.CON.KILM.SV.W.0086.000000T0000Z-120623T2315Z/
PENDER NC-
634 PM EDT SAT JUN 23 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR SOUTHWESTERN PENDER COUNTY...

AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR CURRIE...OR 12 MILES
SOUTHWEST OF BURGAW...MOVING SOUTH AT 10 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THE
BOROUGH...LONG CREEK AND MONTAGUE.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3437 7788 3437 7790 3438 7790 3437 7795
      3438 7796 3437 7799 3436 7811 3437 7814
      3436 7820 3443 7822 3446 7818 3450 7825
      3456 7826 3461 7806 3438 7786
TIME...MOT...LOC 2233Z 344DEG 9KT 3445 7811

$$

ZOUZIAS
622 
WWUS52 KILM 232317
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
717 PM EDT SAT JUN 23 2012

NCC141-232326-
/O.EXP.KILM.SV.W.0086.000000T0000Z-120623T2315Z/
PENDER NC-
717 PM EDT SAT JUN 23 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PENDER COUNTY HAS
EXPIRED...

AT 708 PM EDT...THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING
HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE WARNING WAS ALLOWED 
TO EXPIRE. ANOTHER WARNING WAS RECENTLY ISSUED FOR THE FAR WESTERN 
PORTION OF PENDER COUNTY INTO SOUTHEASTERN BLADEN COUNTY.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3437 7788 3437 7790 3438 7790 3437 7795
      3438 7796 3437 7799 3436 7811 3437 7814
      3436 7820 3443 7822 3446 7818 3450 7825
      3456 7826 3461 7806 3438 7786
TIME...MOT...LOC 2234Z 344DEG 9KT 3445 7811

$$

ZOUZIAS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 2:50 PM EDT, 3 hours 21 minutes earlier.

Area forecast discussion, Jun 23, 2:50 PM EDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
250 PM EDT SAT JUN 23 2012

.SYNOPSIS...
A WEAK COLD FRONT WILL SLOWLY DISSIPATE ACROSS THE AREA THROUGH
SUNDAY. THE HEAT AND HUMIDITY WILL REMAIN UNTIL A COLD FRONT
MOVES ACROSS THE AREA MONDAY NIGHT. DRIER AND COOLER AIR WILL ARRIVE
TUESDAY AND REMAIN INTO WEDNESDAY. A BUILDING RIDGE OF HIGH PRESSURE
WILL BRING THE HIGHEST TEMPERATURES OF THE SEASON THUS FAR LATE NEXT
WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
AS OF 1 PM SATURDAY...SUBSIDENCE IN WAKE OF MORNING SHORTWAVE AND
CAP AROUND 14 KFT...HAS KEPT A LID ON CONVECTION THUS FAR.
DECREASING CIN AND TOTAL EROSION OF THE CAP BY 20-21Z WILL ALLOW
THUNDERSTORMS TO DEVELOP. HEAVY RAIN WILL BE THE PRIMARY RISK
ASSOCIATED WITH THESE THUNDERSTORMS. HOWEVER...THE STRONGEST OF
STORMS WILL PRODUCE STRONG WIND GUSTS AND ISOLATED WIND DAMAGE CAN
NOT BE RULED OUT.

HIGH RESOLUTION MODELS INDICATE THUNDERSTORMS DEVELOPING ALONG
INLAND PROPAGATING SEABREEZE 18-20Z AND THEN ALONG OUTFLOW
BOUNDARIES FOR THE REMAINDER OF THE AFTERNOON AND EVE. THUNDERSTORMS
WILL ALSO DEVELOP ALONG AND AHEAD OF A WEAK COLD FRONT NEAR THE I-95
CORRIDOR.

STRONG HEATING...ALREADY WELL UNDERWAY...WILL INCREASE THE
INSTABILITY AND AS SLIGHTLY COOLER AIR WORKS IN UPSTAIRS...LAPSE
RATES WILL MODESTLY STEEPEN. CAPE VALUES WILL INCREASE TO NEAR 2000
J/KG AS DOWNDRAFT CAPE VALUES INCREASE TO 600 J/KG. STORM MOTIONS ON
THE ORDER OF 5 KT WILL ENSURE WHERE THUNDERSTORMS DO DEVELOP...
RAINFALL WILL BE PERSISTENT. WHERE THUNDERSTORMS CAN ORGANIZE INTO
CLUSTERS...RAINFALL AMOUNTS COULD REACH OR EXCEED 2 INCHES. LOW-
LYING AREAS MAY EXPERIENCE SIGNIFICANT PONDING.

THE OVERALL SEVERE RISK IS RATHER LOW...HOWEVER...WITH PRECIPITATION
LOADING...WET MICROBURSTS MAY PRODUCE STRONG TO POSSIBLY DAMAGING
WIND GUSTS IN THE STRONGEST OF STORMS. GREATEST COVERAGE OF STORMS
IS EXPECTED ACROSS THE NORTHERN TWO-THIRDS OF THE FORECAST AREA...
INLAND FROM THE IMMEDIATE COAST...WHERE THUNDERSTORMS ARE EXPECTED
TO BE AT LEAST SCATTERED. CONVECTION WILL BE SLOW TO WANE...BUT A
GRADUAL DECREASE IS EXPECTED DURING THE MID AND LATE EVE WITH ONLY A
SLIGHT CHANCE AFTER MIDNIGHT.

LIGHT WINDS AND NEARLY SATURATED GROUND IN THOSE AREAS THAT RECEIVE
HEAVY RAIN WILL BE CONDUCIVE FOR LOW STRATUS AND FOG AS SKIES AT
LEAST PARTIALLY CLEAR DURING THE NIGHT. MODEL SOUNDINGS ARE
INDICATING THIS POTENTIAL AND WILL CONTINUE TO MENTION PATCHY TO
AREAS OF LATE NIGHT FOG...WITH THE HIGHEST POTENTIAL FOR DENSE FOG
ACROSS PORTIONS OF OUR INLAND AREAS.

TEMPS WILL BE WELL UP IN THE 90S IN MOST AREAS INTO THE MID AND LATE
AFTERNOON. HOWEVER COMMUNITIES IN CLOSE PROXIMITY TO BUILDING CBS
AND HEAVY THUNDERSTORM RAINS WILL QUICKLY SEE TEMPS FALL BACK. AREAS
ON THE MARINE SIDE OF THE SEABREEZE WILL STABILIZE IN THE MID AND
UPPER 80S THROUGH LATE AFTERNOON. LOWS TONIGHT WILL BE IN THE MUGGY
LOWER 70S WITH MID 70S MOST PREVALENT ALONG THE COAST.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/...
AS OF 230 PM SATURDAY...AFTERNOON CONVECTION WILL DEVELOP SUN
WITH SEA BREEZE...DIURNAL HEATING...AND OUTFLOW FROM STORMS ALONG
REMAINS OF DISSIPATING FRONT TO THE NORTHWEST ACTING AS TRIGGERS.
FAVORED AREAS WILL BE WELL INLAND WHERE TEMPS WILL BE WARMEST AND
ARRIVAL OF SURFACE BOUNDARIES WILL BE LATER IN THE
DAY...COINCIDENT WITH PASSAGE OF SHORTWAVE TROUGH. FORECAST
SOUNDINGS SHOW A VERY WEAK MID LEVEL CAP...BUT LIKELY NOT ENOUGH
TO COMPLETELY SUPPRESS UPWARD MOTION. IT APPEARS THE LIMITING
FACTOR COVERAGE WISE...ESPECIALLY CLOSER TO THE COAST...MAY BE DRY
AIR ABOVE 700MB. PRECIPITABLE WATER VALUES START OUT AROUND 1.5
INCH...ON THE LOW SIDE GIVEN THE TIME OF YEAR...BUT DO INCREASE
LATE IN THE DAY AS SHORTWAVE AND ITS MOISTURE ARRIVE. INCREASE IN
MOISTURE MAY BE TOO LATE TO INCREASE CONVECTION ALONG THE
COAST...SO WILL MAINTAIN SLIGHT CHANCE POP FOR THESE AREAS. WELL
INLAND ENVIRONMENT APPEARS TO BE A LITTLE MORE FAVORABLE SO WILL
CONTINUE TO CARRY CHANCE POP WITH ONLY A FEW SLIGHT CHANGES.

DEEP NORTHWEST FLOW WILL PUSH A COLD FRONT ACROSS THE AREA LATER
MON...WITH STRONG SOUTHWEST FLOW AHEAD OF IT PUSHING TEMPS ABOVE
CLIMO AND KEEPING THE SEA BREEZE CLOSER TO THE COAST. HEATING AHEAD
OF THE FRONT WILL CREATE AN UNSTABLE AIR MASS WITH STEEP LAPSE RATES
SUGGESTING A MARGINAL DAMAGING WIND THREAT...HENCE SPC HAS THE AREA
IN A SEE TEXT FOR DAY 3. AREA WIDE CHANCE POP WILL COVER IT WITH MID
AFTERNOON INTO THE EARLY EVENING BEING THE FAVORED HOURS. AT THIS
POINT IT IS WORTH NOTING THAT THE GFS SOLUTION IS BEING DISCOUNTED.
THE 12Z SOLUTION HAS A CYCLONE OFF THE GA COAST MON MORNING WHICH
TRACKS EAST-NORTHEAST. GIVEN LOW CONFIDENCE WITH THE SYSTEM
CURRENTLY IN THE GULF OF MEXICO HAVE FAVORED A SOLUTION SIMILAR TO
THE HPC/NAM/ECMWF SOLUTIONS. SHOULD THE GFS BE CORRECT THE MON
FORECAST WOULD END UP DRIER AND SEVERAL DEGREES COOLER.

TEMPERATURES WILL RUN NEAR TO SLIGHTLY ABOVE CLIMO SUN AND SUN
NIGHT. RANGING FROM UPPER 80S ALONG THE COAST TO LOWER 90S INLAND.
SLIGHTLY WARMER TEMPS EXPECTED MON...ESPECIALLY ALONG THE COAST
WHERE SEA BREEZE IMPACT SHOULD BE LESS. HIGHS IN THE LOW TO MID 90S.
LOWS WILL RUN WARMER SUN NIGHT...LOWER 70S...COMPARED TO UPPER 60S
TO LOWER 70S MON NIGHT.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
AS OF 230 PM SATURDAY...RELATIVELY COOLER AND DRIER HIGH PRESSURE
WILL BUILD IN TUESDAY THROUGH WEDNESDAY MAKING FOR A REFRESHING
START TO THE LONG TERM PERIOD. A DEEP NW FLOW WILL USHER IN MUCH
DRIER AIR WITH PCP WATER VALUES DROPPING DOWN CLOSE TO A HALF INCH
BY TUES AFTN. ALTHOUGH THEY RECOVER SOME THROUGH MID WEEK VALUES
REMAIN BELOW AN INCH THROUGH EARLY THURS. ALTHOUGH JUNE SUNSHINE
WILL ALLOW TEMPS TO REACH UP INTO THE MID 80S TUES AND MID TO
UPPER 80S BY WED. THE OVERALL DRIER AIR MASS WILL ALLOW GREATER
DIURNAL SWINGS WITH TEMPS OVERNIGHT DROPPING DOWN INTO THE LOW TO
MID 60S. OVERNIGHT TUES TEMPS MAY DROP CLOSER TO 60.

THE HEAT RETURNS WITH A VENGEANCE ACCORDING TO THE LONGER RANGE
ECMWF AND GFS. A WARMING TREND WILL OCCUR BEGINNING THURS AS THE
RIDGE BUILDS ALOFT ACROSS THE SOUTHEAST.  H5 HEIGHTS RISE UP TO NEAR
590 DEM. THE LATEST 850 TEMPS FROM BOTH THE ECMWF AND GFS SHOW
READINGS PEAKING UP AROUND 26 TO 27 C ON FRI. THIS WOULD BRING
DAYTIME MAX TEMPS CLOSE TO 100 OR SO MAKING FOR THE HOTTEST WEATHER
SO FAR THIS YEAR. THE MEX GUIDANCE SHOWS TEMPS 95 TO 100 AND WITH
THE GUIDANCE TENDING TOWARD CLIMO...THESE VALUES SHOULD INCREASE AS
WE GET CLOSER IN TIME. AFTER MENTIONING THIS HEAT...I HAVE TO ADD
THAT THIS IS VERY FAR OUT IN TIME AND THINGS COULD CHANGE.

LASTLY...THERE STILL REMAINS MUCH UNCERTAINTY WITH THE MODELS WHEN
IT COMES TO THE TROPICAL SYSTEM IN THE GULF. THE GFS STILL SHOWS H5
TROUGH PICKING UP THE SYSTEM AND GUIDING IT OFF TO THE E-NE WHILE
ECMWF MOVES IT WESTWARD TOWARD TEXAS THROUGH MID WEEK. THE CMC NOW
BRINGS IT UP INTO THE GULF COAST. SEEMS MORE LOGICAL THAT IT WOULD
HOLD BELOW THE RIDGE BUILDING ACROSS THE CONUS. EITHER WAY...AS OF
NOW...LOOKS LIKE LOCAL AREA SHOULD SEE LITTLE TO NO EFFECTS FROM
THIS TROPICAL SYSTEM.

AS FOR PCP CHANCES...WITH RIDGE BUILDING ALOFT AND PLENTY OF
SUBSIDENCE...WILL KEEP OUT ANY MENTION OF PCP THROUGH THE LONG TERM
PERIOD.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
AS OF 18Z...EXPECT VFR THROUGH THE REMAINDER OF THE AFTERNOON AND
EVE WITH PERIODS OF BRIEF MVFR POSSIBLE IN SHRA/TSRA. POTENTIAL FOR
MVFR/IFR DUE TO FOG OVERNIGHT INTO EARLY SUNDAY MORNING...BECOMING
VFR BY LATE MORNING.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED INTO
EARLY EVENING ACROSS THE AREA...THOUGH CONFIDENCE FOR EXACT TIMING
AND LOCATION OF ACTIVITY IS LOW. IN HEAVIER DOWNPOURS/STRONGER
STORMS...CANNOT RULE OUT BRIEF PERIODS OF MVFR/IFR. SEABREEZE THIS
AFTERNOON WILL BACK WINDS TO THE SOUTH WITH WINDS AOB 12 KTS. CANNOT
RULE OUT OCCASIONAL GUSTS...ESPECIALLY IN THUNDERSTORMS. BY LATE
EVENING...ANY RESIDUAL SHRA/TSRA WILL GRADUALLY TAPER OFF...WINDS
WILL BECOME LIGHT...AND SKIES WILL BECOME NEARLY CLEAR. AFTER
08Z...ANTICIPATE MVFR FOG...POTENTIALLY BECOMING IFR...ACROSS THE
AREA GIVEN IDEAL RADIATIONAL COOLING CONDITIONS...LIGHT WINDS AND
AVAILABLE LOW LEVEL MOISTURE. GIVEN CONFIDENCE THIS FAR OUT...HAVE
ONLY INTRODUCED MVFR DUE TO FOG ATTM. BY LATE MORNING...ANTICIPATE
ANY RESIDUAL FOG TO BURN OFF ALLOWING FOR VFR TO PREVAIL WITH SCT
LOW TO MID-LEVEL CLOUDS AND SOUTH WINDS AOB 8 KTS.

EXTENDED OUTLOOK...CHANCE OF IFR CEILINGS AND VISIBILITIES DUE TO
FOG EARLY SUNDAY. CHANCE OF SHOWERS/THUNDERSTORMS THROUGH MONDAY...
OTHERWISE VFR.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 1 PM SATURDAY...A WEAK COLD FRONT WILL SLOWLY DISSIPATE WEST
OF THE WATERS THROUGH SUNDAY. THE PRESSURE PATTERN ACROSS THE WATERS
WILL REMAIN SLACK WITH THE SEABREEZE BEING THE MAIN DRIVER OF WINDS.
THE WIND DIRECTION WILL BE FROM THE SSW FOR THE REMAINDER OF THE
AFTERNOON...BUT S ALONG THE NEAR SHORE WATERS DUE TO SEABREEZE
INFLUENCES. AS THE SEABREEZE DISSIPATES DURING THE MID AND LATE
EVE...WEAK SW WINDS WILL DOMINATE. HIGHEST WINDS WILL BE THROUGH
THIS EVE...BUT NO HIGHER THAN 10 TO 15 KT. SEAS WILL REMAIN RATHER
CONSTANT...2 TO 3 FT THROUGH THE PERIOD...WITH MORE 3 FOOTERS
THROUGH THIS EVE AND MORE 2 FOOTERS OVERNIGHT. THERE WILL BE
CONSIDERABLE SE SWELL... ALBEIT WEAK...ONE WITH A PERIOD OF 7 TO 9
SECONDS AND A STILL WEAKER SWELL OF 12 TO 14 SECONDS.

SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 230 PM SATURDAY...BERMUDA HIGH WILL MAINTAIN LIGHT
SOUTHWEST FLOW OVER THE WATERS SUN INTO MON. SPEEDS WILL BE AROUND
10 KT...SLIGHTLY HIGH ALONG THE COAST IN THE AFTERNOON WITH SEA
BREEZE DEVELOPMENT. A STRONG COLD FRONT DROPPING IN FROM THE
NORTHWEST LATER MON PINCHES THE GRADIENT...INCREASING SOUTHWEST
FLOW. FRONT PUSHES ACROSS THE WATERS LATE MON NIGHT...BUT BEFORE
IT PASSES SUSTAINED WINDS WILL APPROACH 20 KT WITH HIGHER GUSTS.
HEADLINES FOR MON AFTERNOON/NIGHT SEEM LIKELY...BUT UNSURE WHETHER
IT WILL BE SCA OR SCEC. WINDS SHOULD REMAIN BELOW 25 KT AND SEAS
WILL LIKELY DETERMINE IF SCEC OR SCA IS REQUIRED. DURATION OF
STRONG SOUTHWEST FLOW IS LIMITED...BUT THERE MAY JUST BE ENOUGH
TIME TO BUILD SEAS TO 4 TO 6 FT LATER MON. AT THE START OF THE
PERIOD SEAS WILL BE 2 TO 3 FT MAINLY AS A COMBINATION OF SMALL
SOUTHERLY WIND WAVE AND A SOUTHEAST SWELL.

LONG TERM /TUESDAY THROUGH THURSDAY/...
AS OF 230 PM SATURDAY...WILL SEE A NORTHERLY SURGE UP AROUND 15
KTS EARLY TUES AS COLD FRONT MOVES FURTHER OFF SHORE AND HIGH
PRESSURE BUILDS IN. RIDGE BUILDS ALOFT WHILE RELATIVELY WEAK HIGH
PRESSURE DOMINATES AT THE SURFACE WED AND THURS. OVERALL WILL SEE
GRADIENT FLOW WEAKEN AND VEER AROUND FROM NORTH TO THE E ON WED
AND SE TO S BY THURS. AS THE PREVAILING FLOW WEAKENS THE LAND/SEA
BREEZE WILL DOMINATE WITH GREATER ON SHORE FLOW IN THE AFTERNOON
AND SLIGHTLY OFF SHORE AT NIGHT.

SEAS INITIALLY CLOSER TO 5 FT IN THE OUTER WATERS IN A MODERATE OFF
SHORE FLOW WILL SUBSIDE THROUGH LATE TUES INTO WED AS WINDS
DIMINISH. EXPECT SEAS 3 FT OR LESS TUES NIGHT THROUGH THURS.

AS OF NOW...LOOKS LIKE TROPICAL SYSTEM IN GULF MAY NOT BE TOO MUCH
OF AN INFLUENCE TO OUR MARINE CONDITIONS...BUT GUIDANCE STILL
DIFFERS AS TO THE EXACT TRACK AND INTENSITY AND THEREFORE CAN NOT
COMPLETELY RULE OUT POTENTIAL IMPACTS.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

NEAR TERM...RJD
SHORT TERM...III
LONG TERM...RGZ
AVIATION...SGL/RJD
Hazardous weather outlook, Jun 23, 3:04 PM EDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
304 PM EDT SAT JUN 23 2012

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-241915-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN-
304 PM EDT SAT JUN 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALIZED FLOODING
OF POOR DRAINAGE AREAS AND STRONG GUSTY WINDS. AN ISOLATED STORM
MAY PRODUCE WIND DAMAGE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

STRONG THUNDERSTORMS POSSIBLE MONDAY AFTERNOON AND EVENING. HIGH
HEAT AND HUMIDITY WILL RETURN FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON AND THIS
EVENING.

NCZ106-108-110-SCZ054-056-241915-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
COASTAL GEORGETOWN-
304 PM EDT SAT JUN 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

STRONG THUNDERSTORMS POSSIBLE MONDAY AFTERNOON AND EVENING. HIGH
HEAT AND HUMIDITY WILL RETURN FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-241915-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
304 PM EDT SAT JUN 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SMALL CRAFT ADVISORY CONDITIONS POSSIBLE MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RJD

In the hours before

Special weather statement, Jun 23, 3:43 PM EDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
343 PM EDT SAT JUN 23 2012

SCZ017-023-024-232045-
DARLINGTON-DILLON-MARLBORO-
343 PM EDT SAT JUN 23 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS DILLON...MARLBORO AND
DARLINGTON COUNTIES THROUGH 445 PM EDT...

AT 341 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
CHAVISTOWN...OR ABOUT 8 MILES NORTHWEST OF BENNETTSVILLE...MOVING
EAST AT 15 MPH.

SOME LOCATIONS IMPACTED INCLUDE BENNETTSVILLE...BINGHAM...
BROWNSVILLE...CHAVISTOWN...CLIO...DUNBAR...MCCOLL...MINTURN...MONT
CLARE...WALLACE AND BLENHEIM.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3481 7967 3463 7946 3461 7947 3456 7938
      3430 7964 3430 7968 3449 7994 3450 7993
      3449 7988 3454 7983 3460 7981 3461 7978
      3464 7980 3470 7988 3481 7982
TIME...MOT...LOC 1941Z 284DEG 27KT 3472 7969

ZOUZIAS
Special weather statement, Jun 23, 4:17 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
417 PM EDT SAT JUN 23 2012

NCZ087-232115-
ROBESON-
417 PM EDT SAT JUN 23 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS ROBESON COUNTY THROUGH 515
PM EDT...

AT 417 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MAXTON...OR ABOUT 7 MILES EAST OF LAURINBURG...MOVING EAST AT 15 MPH.

SOME LOCATIONS IMPACTED INCLUDE RED SPRINGS...ALMA...BUIE...ELROD...
MAXTON...PEMBROKE...PURVIS...RAEMON...SEVEN BRIDGES...WAKULLA...
MCDONALD AND RAYNHAM.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3480 7899 3451 7912 3466 7944 3477 7934
      3482 7936 3484 7936 3484 7935
TIME...MOT...LOC 2017Z 277DEG 13KT 3475 7933

ZOUZIAS
Special weather statement, Jun 23, 4:34 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
434 PM EDT SAT JUN 23 2012

NCZ105-106-232130-
COASTAL PENDER-INLAND PENDER-
434 PM EDT SAT JUN 23 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS PENDER COUNTY THROUGH 530 PM
EDT...

AT 433 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM EDGECOMB TO MOORETOWN...MOVING SOUTHEAST AT 20
MPH.

SOME LOCATIONS IMPACTED INCLUDE
EDGECOMB...HAMPSTEAD...MOORETOWN...SURF CITY...TOPSAIL...TOPSAIL
BEACH...WOODSIDE...AND ROUTE 17 NORTH OF SCOTTS HILL.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3441 7756 3428 7773 3429 7774 3438 7780
      3445 7787 3458 7762 3448 7758 3444 7751
      3443 7752
TIME...MOT...LOC 2033Z 304DEG 19KT 3452 7760 3443 7778

III
Special weather statement, Jun 23, 5:31 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
531 PM EDT SAT JUN 23 2012

NCZ087-096-232230-
BLADEN-ROBESON-
531 PM EDT SAT JUN 23 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS BLADEN AND ROBESON COUNTIES
THROUGH 630 PM EDT...

AT 531 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
TOBERMORY...OR ABOUT 15 MILES EAST OF RED SPRINGS...MOVING EAST AT 10
MPH.

SOME LOCATIONS IMPACTED INCLUDE ELIZABETHTOWN...AMMON...DUART...
HOWELLSVILLE...JEROME...REX...RUSKIN...SHANNON...ST. PAULS...
TOBERMORY...TOLARSVILLE AND WHITE OAK.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3490 7893 3484 7890 3485 7882 3483 7846
      3450 7862 3485 7916 3495 7901
TIME...MOT...LOC 2131Z 276DEG 10KT 3487 7891

ZOUZIAS
Special weather statement, Jun 23, 5:44 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
544 PM EDT SAT JUN 23 2012

NCZ105-106-232245-
COASTAL PENDER-INLAND PENDER-
544 PM EDT SAT JUN 23 2012

...AREAS OF HEAVY RAIN WILL PREVAIL ACROSS PENDER COUNTY THROUGH
EARLY EVENING...

AT 544 PM EDT...DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS
FROM ST. HELENA TO BURGAW TO HAMPSTEAD...MOVING EAST AT 10 MPH.

LOCATIONS IMPACTED BY HEAVY RAINFALL INCLUDE...
BURGAW...ASHTON...EDGECOMB...HAMPSTEAD...LONG CREEK...MALPASS
CORNER...MAPLE HILL...MOORETOWN...MURRAY TOWN...PENDERLEA...ROCKY
POINT AND ROOKS.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS
AND SMALL HAIL...CLOUD TO GROUND LIGHTNING AND LOCALIZED FLOODING.
IT IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3431 7769 3436 7782 3438 7780 3439 7782
      3438 7787 3451 7820 3467 7815 3473 7809
      3474 7801 3472 7799 3473 7768 3448 7757
      3447 7755 3444 7754
TIME...MOT...LOC 2141Z 285DEG 8KT 3449 7796

8

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 4:17 PM EDTSpecial Weather StatementILMRobeson58 min
Jun 23, 4:34 PM EDTSpecial Weather StatementILMPender56 min
Jun 23, 5:31 PM EDTSpecial Weather StatementILMRobeson59 min
Jun 23, 5:44 PM EDTSpecial Weather StatementILMPender61 min
Jun 23, 7:00 PM EDTSpecial Weather StatementILMBladen60 min
Jun 23, 7:06 PM EDTSevere Thunderstorm WarningILMBladen, Pender54 min
Jun 23, 7:36 PM EDTSpecial Weather StatementILMColumbus54 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.